Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 5, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 1, 2018, 3:44 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 2, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2018, 3:44 PM EDT (19:44 UTC)
- In effect from
- Jun 2, 2018, 8:00 AM EDT
- Expired
- Jun 2, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724 WHUS41 KCAR 011944 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 344 PM EDT Fri Jun 1 2018 MEZ029-030-020345- /O.NEW.KCAR.BH.S.0005.180602T1200Z-180603T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 344 PM EDT Fri Jun 1 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Saturday morning through Saturday evening. * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * Timing...Saturday * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
4 follow-up statements
888 WHUS41 KCAR 020012 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 812 PM EDT Fri Jun 1 2018 MEZ029-030-021200- /O.CON.KCAR.BH.S.0005.180602T1200Z-180603T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 812 PM EDT Fri Jun 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * Timing...Saturday * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
904 WHUS41 KCAR 020720 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 320 AM EDT Sat Jun 2 2018 MEZ029-030-021600- /O.CON.KCAR.BH.S.0005.180602T1200Z-180603T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 320 AM EDT Sat Jun 2 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * Timing...Saturday * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
752 WHUS41 KCAR 021632 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1232 PM EDT Sat Jun 2 2018 MEZ029-030-030000- /O.CON.KCAR.BH.S.0005.000000T0000Z-180603T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1232 PM EDT Sat Jun 2 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * Timing...Today * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
476 WHUS41 KCAR 030000 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 800 PM EDT Sat Jun 2 2018 MEZ029-030-030100- /O.EXP.KCAR.BH.S.0005.000000T0000Z-180603T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 800 PM EDT Sat Jun 2 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 1, 1:08 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 1, 1:08 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Caribou ME 108 PM EDT Fri Jun 1 2018 .SYNOPSIS... A cold front will approach today from Quebec and gradually cross the area later today and tonight. High pressure will build from the north on Saturday, crest over the area Sunday and move east Monday. && .NEAR TERM /THROUGH SATURDAY/... Update: The best heating is occurring in the southeast portion of the forecast area and have corrected the high temp forecast to reflect. The resulting instability will be manifested with a pre-frontal trough this afternoon that will likely organize from southern Piscataquis towards southern Aroostook and propagate southeastward towards the coast by evening. The actual cold front will arrive in northern Aroostook late this afternoon into the evening with another round of thunderstorms. The primary threat remains heavy rainfall with PWATs near 2 inches, a deep warm cloud layer and slow storm motions that could dump a quick 1 1/2 inches of rain locally and resultant small stream/urban flood potential. For continuity, have maintained mention of gusty winds with the strongest storms. Will carry thunderstorms into the evening and there's still a chance towards the coast after midnight. Fog will probably finally arrive along the coast ahead of the front this evening but clear out by daybreak. Winds will be the big issue on Saturday with gusts to 30 mph. Orgnl Disc: Not much manifesting for coastal Downeast fog at the tm of this disc write up, and we may have to lower fog cvrg ovr this area by our next update. Otherwise, most models are consistent that the isold shwrs now showing up ovr the far NW will become organized into a bkn line of tstms and heavier shwrs this aftn ovr NE, N Cntrl and W Cntrl ptns of our FA with MUCAPES reaching the 1000-1500J/kg range xtndg swrd into Downeast areas late this aftn into erly eve. With not much in the way of deep atmos shear xpctd this aftn, the potential of any tstm becoming svr is low, but deep tropospheric moisture as evident with PWs reach nearing 2.00 inches at the tm of convective initiation this aftn suggests the potential of heavy downpours and some wet microburst potential as well bringing brief gusty winds, both factors highlighted with enhanced wording. With tstms xpctd to move with the faster forward Corfidi vector motion, WPC does not indicate much in the way of flood potential, but localized flooding cannot be ruled out if there is training of multiple tstms ovr same areas. Other bkn lines of fast moving shwrs and lesser tstms are possible behind this first line of storms erly this eve just ahead of the main cold front and even post cold frontal into the ovrngt hrs with the continued passage of weak s/wvs alf. Stronger llvl subsidence will move into the FA aft 06z ending the shwr threat from NW to SE across the region by sunrise Sat. Hi temps this aftn will be a little cooler due to greater cld cvr and eventual cnvctv rnfl this aftn, but higher sfc dwpts well into the 60s may actually make tdy's hi temps more uncomfortable than ystdy's. Ovrngt low temps very late Fri ngt will be cooler than this current erly morn spcly across the N hlf of the FA with mdtly strong llvl cool advcn underway. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... A large area of high pressure descending from the Hudson Bay region of Canada will be pushing into the area Saturday bringing a return of cooler, drier air. The sky will be clearing from north to south as the high pushes down and the cold front pushes out to sea. Highs Saturday will range from the 60s north to low 70s Downeast. This will give way to a clear and cool night Saturday night. The high will be cresting over the region on Sunday bringing sunshine, light winds, and seasonable temperatures. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... Sunday night will continue clear and dry as the high, cresting over the area, begins to slide east into the Maritimes. On Monday our focus will turn to a storm system developing off the Mid Atlantic coast and possibly bringing wind and rain to southern New England. Monday will continue to be mostly sunny up in our area as the high moves east. Some high clouds will likely increase in the afternoon. The Mid-Atlantic storm system will then track south of the Gulf of Maine Monday night into Tuesday. The storm will be supported by a trough southeast of New England, and a second trough northeast of the Great Lakes that will be trying to phase in with the southern trough. The latest guidance suggests the northern trough may pull some of the storms moisture north bringing a chance for some rain late Tuesday into Wednesday. The latest GFS combines the two troughs into one large system to our east on Wednesday allowing a chilly rain to back into our region. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... NEAR TERM: Most TAF sites will begin VFR this morn, with Downeast sites possibly MVFR/IFR clgs/vsbys with marine ST. Nrn TAF sites will then become intermittently MVFR and perhaps even briefly IFR with tstms and heavier shwrs this aftn into erly eve and Downeast sites mainly this eve. KBGR and spcly KBHB may also be influenced by MVFR/IFR vsbys with oceanic ST spcly this eve into the ovrngt hrs prior to the cold front passage. All TAF sites will then become VFR well behind the cold front by daybreak Sat. SHORT TERM: VFR conditions are expected Saturday through Monday as high pressure builds in from Canada bringing mostly clear skies. && .MARINE... NEAR TERM: No marine hdlns xpctd thru this ptn of the fcst with marine ST and fog xpctd tdy and thru most of tngt ahead of the cold front. Went with 75 to 85 percent of WW3 guidance for fcst wv hts with primary wv pds with short wind fetch wvs in the 4 to 7 sec range. SHORT TERM: Winds and seas are expected to be below SCA Saturday into Sunday with good visibilities in dry air. Winds should remain below SCA Monday into Monday night. Our focus will then be on the impacts of a storm system tracking south of the Gulf of Maine Tuesday into Wednesday. This may bring wind, rain, and higher seas Tuesday to Wednesday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...VJN Short Term...Bloomer Long Term...Bloomer Aviation...VJN/Bloomer Marine...VJN/Bloomer
Hazardous weather outlook, Jun 1, 3:22 PM EDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 322 PM EDT Fri Jun 1 2018 MEZ001>006-010-011-015>017-031-032-021930- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 322 PM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-021930- Coastal Hancock-Coastal Washington- 322 PM EDT Fri Jun 1 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-021930- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 322 PM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.